Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Insomnia/Anxiety... Starting to taper


[Ji...]

Recommended Posts

Hey everyone- I had some life events that caused extreme levels of anxiety that came out in my sleep.  At first, I really didn't know what was happening, just that I couldn't sleep.  My heart would be pounding, I would start sweating and I was completely wired and tense when I NEVER had an issue falling asleep in the past.

 

I went to my GP and was prescribed Trazodone which was working well for the first week.  I thought I was fixed and decided to stop taking it one night. 

 

That's when everything started to unravel. 

 

I had a mental breakdown in front of my 9 month pregnant wife in the middle of the night.  I'm not proud of it and she hasn't been all that understanding about that day but I drove myself to the ER the next morning and was given a script for 1mg of Xanax. 

 

I slept like a baby for the first time in months.

 

My wife had the baby and I was laid off from my job two weeks after my son was born. 

 

At least I was sleeping.

 

I continued to take the Xanax for the last couple of months and bumped my nightly dose up to 1.25 mg somewhere in there.  I just thought this stuff was going to help me sleep, not put me in the position I'm in now.  Two kids, a new (better) job and a ton more stress on my shoulders and quite frankly I dread going to sleep every night.  I never know when it's going to be a bad night and I just hope I can cope with the results.

 

I started my taper two nights ago.  I've fallen asleep rather quickly those nights by listening to the Headspace app.  I just don't know when it's going to stop working.  I've been on 1.125 mg and the last two days have been filled with anxiety but I'm only going grit my teeth and stick to only night time doses.

 

How long does it take for your body to adjust during a taper?  Am I in for a bad couple of days then I'll level out?  Does this keep going?

 

This is rough.

Link to comment
Share on other sites

[57...]

Hello, Jimberland – welcome to BenzoBuddies!

 

So sorry you wound up in such a complex situation, but congrats on the growing family and your better job. :thumbsup:

 

I also took a benzo, Ativan, during enormous job and family stresses, and did manage to go through a horrible cold turkey while still holding an intensely technical and high stress job – even during the inevitable insomnia (one of my worst withdrawal nightmares). It’s tough, but totally survivable.

 

The dreading of the insomnia, and of even trying to sleep, is typical during this process, but members here will be able to give you some good pointers on dealing with this, and they’ll be happy to help you plan a more comfortable taper, too.

 

Since your first cut was 10%, you may find that backing up and starting with a 5% cut instead might work better. Trying to get off benzos too quickly can increase the misery greatly.

 

I'm glad that you decided to join the forum – our members have gone through benzodiazepine use and withdrawal themselves, so you'll find plenty of information and support here.

 

Here are a few links that may be a good starting place for you:

 

  General Taper Plans

  Withdrawal Support

  Insomnia

 

Please take a moment to Create a Signature – you can enter your pertinent drug and taper history in the box at the bottom. This will allow members to see where you are in the process, so that they can better support you.

 

Looking forward to seeing you on the forum!

Leslie  :smitten:

 

 

The Ashton Manual is an authoritative resource on what to expect during withdrawal and recovery. It provides information that can be very reassuring during any stage of this process, including a list of common symptoms with helpful explanations.

 

For those who are currently tapering, a starting guideline is that the dosage not be reduced faster than by 5-10% every 10-14 days, although some taper even more slowly than that. One exception: very short-term users of a few weeks or less may be able to taper somewhat faster.

Link to comment
Share on other sites

Hey Jim -

 

Thanks for sharing your story. Congratulations on being a dad to two kids too!

 

As far as tapering goes, I believe slow is better.

 

I am doing a DLMT - a daily liquid micro taper - for Valium. I am reducing 5% (from my pervious dose) every 2 weeks. If you go to the Titration board and post: " I need detailed help with a DLMT from Xanax", there are people who will help you plan and prepare.

Slow and steady and listening to your body and s/x is VERY important as you taper.

 

You WILL heal.

 

 

Link to comment
Share on other sites

Thanks Leslie. Man, I even get emotional reading my own post.

 

I really think I’m in a ‘fear of the unknown’ territory now. Not sure if it’s the withdrawal or just the PTSD from having to go to the ER due to the issues I was having. The good news is that even on the 10% reduction I was able to sleep using my other coping mechanisms.

 

I do hope though that I don’t have a bad night too soon and end up taking larger dose than my original starting point.

 

This can’t be easy for anyone and I’m sure people are going to read my post and think I’m in a good spot but I really want this to go as smoothly as possible.

 

Here’s to hoping.

Link to comment
Share on other sites

Hey Jim -

 

Thanks for sharing your story. Congratulations on being a dad to two kids too!

 

As far as tapering goes, I believe slow is better.

 

I am doing a DLMT - a daily liquid micro taper - for Valium. I am reducing 5% (from my pervious dose) every 2 weeks. If you go to the Titration board and post: " I need detailed help with a DLMT from Xanax", there are people who will help you plan and prepare.

Slow and steady and listening to your body and s/x is VERY important as you taper.

 

You WILL heal.

 

Hi SoberHope- thanks for the reply. Does every down have a couple ‘oh crap’ days?  Or should there not be too much of a difference. As I said in my reply to Leslie, I’m really not sure where I’m at right now.  I’ve been sleeping ok, but I’m not sure if my PTSD is kicking in. I’ve really changed so much about my life in the last couple months and this is the last piece to fall into place.

 

I actually went and got a Medical Marijuana card this past Friday and tried to go without the Xanax. EPIC FAILURE. I did fall asleep though with just 1mg somehow.  I then tried the same thing the following night but with 1mg before I vaped and I ended up back at 1.25mg to fall asleep. Crazy thing was I fell asleep on the couch for two hours on Sunday. I could only do that right after I got my first script of Xanax, not recently.

 

I haven’t touched the MM since...  I think I took in wayyy to much THC since it spiked my anxiety.

 

Anyway, what do the steps down feel like?  If I’m doing it right should I just not feel much of a difference?  Since I’m only doing the nightly dose I’m definitely feeling interdose withdrawal. Is that all I should chalk this up to?

Link to comment
Share on other sites

Marijuana would rev up my s/x.

 

I think if you taper slowly and listen to your body/mind - you will do well. Just do not go too fast and definitely never c/t. There are so many people on here who will support you and offer you great advice.

 

You will heal Jim. It's a journey but you can do it.

Link to comment
Share on other sites

×
×
  • Create New...